Alert archive / Virginia / Flash Flood Watches in 2017
Flash Flood Watch 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at May 24, 2017, 4:27 AM EDT for 4 counties in West Virginia; 23 counties in Virginia; 9 counties in North Carolina. It took effect at May 24, 2017, 12:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 4:27 AM EDT (08:27 UTC)
- In effect from
- May 24, 2017, 12:00 PM EDT
- Expired
- May 25, 2017, 12:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 36 counties
Alleghany County, NC, Ashe County, NC, Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Yadkin County, NC, Bland County, VA, Carroll County, VA, City of Danville, VA, City of Galax, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Halifax County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pittsylvania County, VA, Pulaski County, VA, Roanoke County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 26 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WGUS61 KRNK 240827 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Blacksburg VA 427 AM EDT Wed May 24 2017 ...Additional rounds of heavy rain possible through this evening... .A strong area of low pressure will approach the region from the west today. An associated cold front will also push into the area by this evening before exiting overnight. Bands of showers and thunderstorms are expected to develop ahead of the front resulting in areas of heavy rainfall. This combined with very wet soil conditions could lead to rapid runoff and subsequent flash flooding this afternoon and evening. NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-241630- /O.NEW.KRNK.FF.A.0003.170524T1600Z-170525T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry- Including the cities of West Jefferson, Sparta, Dobson, Danbury, Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Wytheville, Independence, Whitetop, Troutdale, Volney, Galax, Stuart, and Martinsville 427 AM EDT Wed May 24 2017 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... The National Weather Service in Blacksburg has issued a * Flash Flood Watch for portions of North Carolina and Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Caswell, Rockingham, Stokes, Surry, Watauga, Wilkes, and Yadkin. In Virginia, Bland, Carroll, Grayson, Henry, Patrick, Smyth, Tazewell, and Wythe. * From noon EDT today through this evening. * Showers and thunderstorms could produce 1 to 2 inches of rain or locally more in a short period of time this afternoon and evening. High rainfall rates combined with wet soil conditions could lead to flash flooding of creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. Remember...TURN AROUND...DON'T DROWN! You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
496 WGUS61 KRNK 241452 FFARNK Flood Watch National Weather Service Blacksburg VA 1052 AM EDT Wed May 24 2017 ...Additional rounds of heavy rain possible through this evening... .A strong area of low pressure will approach the region from the west today. An associated cold front will also push into the area by this evening before exiting overnight. Bands of showers and thunderstorms are expected to develop ahead of the front resulting in areas of heavy rainfall. This combined with very wet soil conditions could lead to rapid runoff and flash flooding this afternoon and evening. NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-242200- /O.CON.KRNK.FF.A.0003.170524T1600Z-170525T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry- Including the cities of West Jefferson, Sparta, Dobson, Danbury, Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Wytheville, Independence, Whitetop, Troutdale, Volney, Galax, Stuart, and Martinsville 1052 AM EDT Wed May 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of North Carolina and Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Caswell, Rockingham, Stokes, Surry, Watauga, Wilkes, and Yadkin. In Virginia, Bland, Carroll, Grayson, Henry, Patrick, Smyth, Tazewell, and Wythe. * Through this evening * Showers and thunderstorms could produce 1 to 2 inches of rain or locally more in a short period of time this afternoon and evening. High rainfall rates combined with wet soil conditions could lead to flash flooding of creeks and streams. * Flooding of streams and creeks can lead to impassable roads. Mudslides are possible which would also impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. Remember...TURN AROUND...DON'T DROWN! You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
316 WGUS61 KRNK 241949 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Blacksburg VA 349 PM EDT Wed May 24 2017 ...Additional rounds of heavy rain possible through this evening... .A strong area of low pressure will approach the region from the west tonight. An associated cold front will also push into the area by this evening before exiting overnight. Bands of showers and thunderstorms are expected resulting in areas of heavy rainfall. This combined with very wet soil conditions could lead to rapid runoff and flash flooding late this afternoon and evening. VAZ013-017-033-044-058-250400- /O.EXA.KRNK.FF.A.0003.000000T0000Z-170525T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pulaski-Floyd-Franklin-Pittsylvania-Halifax- Including the cities of Radford, Pulaski, Floyd, Rocky Mount, Danville, and South Boston 349 PM EDT Wed May 24 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Blacksburg has expanded the * Flash Flood Watch to include portions of south central Virginia, southwest Virginia, and west central Virginia, including the following areas, in south central Virginia, Halifax and Pittsylvania. In southwest Virginia, Floyd and Pulaski. In west central Virginia, Franklin. * Until midnight EDT tonight * Showers and thunderstorms could produce 1 to 2 inches of rain or locally more in a short period of time this afternoon and evening. High rainfall rates combined with wet soil conditions could lead to flash flooding of creeks and streams. * Flooding of streams and creeks can lead to impassable roads. Mudslides are possible which would also impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. Remember...TURN AROUND...DON'T DROWN! You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-250400- /O.CON.KRNK.FF.A.0003.000000T0000Z-170525T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry- Including the cities of West Jefferson, Sparta, Dobson, Danbury, Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Wytheville, Independence, Whitetop, Troutdale, Volney, Galax, Stuart, and Martinsville 349 PM EDT Wed May 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The Flash Flood Watch continues for * Portions of North Carolina and Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Caswell, Rockingham, Stokes, Surry, Watauga, Wilkes, and Yadkin. In Virginia, Bland, Carroll, Grayson, Henry, Patrick, Smyth, Tazewell, and Wythe. * Until midnight EDT tonight * Showers and thunderstorms could produce 1 to 2 inches of rain or locally more in a short period of time this afternoon and evening. High rainfall rates combined with wet soil conditions could lead to flash flooding of creeks and streams. * Flooding of streams and creeks can lead to impassable roads. Mudslides are possible which would also impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. Remember...TURN AROUND...DON'T DROWN! You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
467 WGUS61 KRNK 242319 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Blacksburg VA 719 PM EDT Wed May 24 2017 ...Additional rounds of heavy rain possible through this evening... .A strong area of low pressure will approach the region from the west tonight. An associated cold front will also push into the area by this evening before exiting overnight. Bands of showers and thunderstorms are expected resulting in areas of heavy rainfall. This combined with very wet soil conditions could lead to rapid runoff and flash flooding late this evening. VAZ011-014-018-022-WVZ042>044-507-508-250400- /O.EXA.KRNK.FF.A.0003.000000T0000Z-170525T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Giles-Montgomery-Craig-Roanoke-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- Including the cities of Pearisburg, Blacksburg, New Castle, Roanoke, Salem, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 719 PM EDT Wed May 24 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Blacksburg has expanded the * Flash Flood Watch to include portions of Virginia and southeast West Virginia, including the following areas, in Virginia, Craig, Giles, Montgomery, and Roanoke. In southeast West Virginia, Eastern Greenbrier, Mercer, Monroe, Summers, and Western Greenbrier. * Until midnight EDT tonight * Showers and thunderstorms could produce 1 to 2 inches of rain or locally more in a short period of time this afternoon and evening. High rainfall rates combined with wet soil conditions could lead to flash flooding of creeks and streams. * Flooding of streams and creeks can lead to impassable roads. Mudslides are possible which would also impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. Remember...TURN AROUND...DON'T DROWN! You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ NCZ001>006-018>020-VAZ007-009-010-012-013-015>017-032-033-043-044- 058-250400- /O.CON.KRNK.FF.A.0003.000000T0000Z-170525T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Pulaski-Grayson-Carroll-Floyd- Patrick-Franklin-Henry-Pittsylvania-Halifax- Including the cities of West Jefferson, Sparta, Dobson, Danbury, Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Wytheville, Radford, Pulaski, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Stuart, Rocky Mount, Martinsville, Danville, and South Boston 719 PM EDT Wed May 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The Flash Flood Watch continues for * Portions of North Carolina and Virginia, including the following areas, in North Carolina, Alleghany NC, Ashe, Caswell, Rockingham, Stokes, Surry, Watauga, Wilkes, and Yadkin. In Virginia, Bland, Carroll, Floyd, Franklin, Grayson, Halifax, Henry, Patrick, Pittsylvania, Pulaski, Smyth, Tazewell, and Wythe. * Until midnight EDT tonight * Showers and thunderstorms could produce 1 to 2 inches of rain or locally more in a short period of time this afternoon and evening. High rainfall rates combined with wet soil conditions could lead to flash flooding of creeks and streams. * Flooding of streams and creeks can lead to impassable roads. Mudslides are possible which would also impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. Remember...TURN AROUND...DON'T DROWN! You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
268 WGUS61 KRNK 250404 FFARNK Flood Watch National Weather Service Blacksburg VA 1204 AM EDT Thu May 25 2017 NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058- WVZ042>044-507-508-250515- /O.EXP.KRNK.FF.A.0003.000000T0000Z-170525T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery- Grayson-Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry- Pittsylvania-Halifax-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of West Jefferson, Sparta, Dobson, Danbury, Eden, Yanceyville, Boone, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, New Castle, Roanoke, Salem, Stuart, Rocky Mount, Martinsville, Danville, South Boston, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 1204 AM EDT Thu May 25 2017 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of North Carolina, Virginia, and southeast West Virginia has expired. Runoff will continue to pose problems, so head any warnings, but the overall threat for additional heavy rain will gradually come to an end. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at May 24, 4:13 AM EDT, 14 minutes earlier.
Area forecast discussion, May 24, 4:13 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
413 AM EDT Wed May 24 2017
.SYNOPSIS...
Wedge of cool air across the region will gradually erode today
as a strong wave of low pressure slides east, pushing a trailing
cold front through the area this evening. An upper level area of
low pressure will then cross the Mid-Atlantic region Thursday
resulting in more showers and storms. Weak high pressure will
follow this system for Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 310 AM EDT Wednesday...
Brief reprieve from the rain will be short lived as a digging strong
upper low across the Midwest comes in tandem with surface low pressure
sliding through the Ohio Valley by this evening. This will push a
trailing cold front toward the region today and to the east late
tonight as the system occludes. Very strong southwest flow aloft ahead
of the upper cold pool to aid a swath of upper diffluence that will
arrive from the southwest this afternoon along a possible triple point
secondary wave. This basically overtop the residual wedge will help
redevelop strong isentropic lift that should result in another axis of
showers initially before the actual pre-frontal convergence arrives.
Strong dynamics and deepening southwest flow should also help erode the
wedge as the residual front to the south lifts north. However just how
far any surface based instability gets still iffy with potential to see
much higher severe potential south/southwest zones with more elevated
storms farther north, espcly north of BCB/ROA to LYH and points north.
Models also a bit slower to push main axis of lift east which could
allow more erosion of the cool pool with strong shear developing over a
strong CAPE gradient just south of Highway 460 per latest Cam/Nam
solutions.
Other issue remains with rainfall given wet soils and possible higher
rates later on given more convective nature. Thus plan to hoist a flash
flood watch for a few counties along the VA/NC border and far southwest
where flash flood guidance is quite low and any downpour resulting in
an inch or more in an hour could cause problems. This may have to be
expanded on a short term basis farther north during the day pending
trends. Otherwise slowing down high pops a bit through early afternoon
before slinging in categorical coverage from southwest to northeast
into this evening. Highs again tricky with potential to see northern
sections stay in the 60-65 range while southern and southwest
sections zoom up into the 70s pending where the front ends up as
the convection arrives. For now bumped up values a notch given
a warmer start in spots.
Should finally see the shield of showers/storms swing northeast and
mostly out of the area after midnight as a dry slot wraps in from the
southwest. However some wrap around behind the pivoting upper low to
the northwest may keep showers going espcly northern sections through
the overnight but more spotty in nature by then. Otherwise remaining
mostly cloudy with showers diminishing and a bit cooler west with lows
mainly in the 50s with some lower 60s southeast.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 330 PM EDT Tuesday...
A slow moving area of upper level low pressure will head eastward
through the Ohio Valley Wednesday night into Thursday. A
substantial stream of moisture will be advecting into at least the
eastern portion of the area early Wednesday evening. As the evening
progresses, this moisture axis will shift eastward in concert with
the approaching upper level trough axis. Anticipate very good
coverage of moderate rain showers and scattered storms to give way
to decreasing coverage by late evening, and even less coverage after
midnight. The activity across the region after midnight will be
associated with cold pool lapse rate with the passage of the trough
axis.
On Thursday, this trough axis will still be passing overhead, have
daytime heating to help fuel additional showers and storms, all
while its associated surface front heads east of the region. Expect
good coverage of showers and storms during the day with west to
northwest wind becoming gusty by the afternoon.
Thursday night, northwest flow continues to increase on the backside
of the system. Precipitation will quickly decrease in coverage east
of the Blue Ridge thanks to increased subsidence. Upslope rain
scattered rain showers are forecast across parts of southeast West
Virginia during the overnight. Some of the gusts at the higher
elevations will be on the order of 30 to 40 mph.
On Friday, drier air will continue to work its way into the area,
but lingering upslope showers in the west will continue through at
least mid-day. Although, coverage will be on the decline.
By Friday night, the winds will have weakened as the pressure
gradient continues to weaken. Just as conditions trend drier, we
will start to watch our next system developing in the mid-
Mississippi Valley by late Friday night, with associated leading
moisture reaching western parts of the area by sunrise Saturday
morning.
Temperatures during this portion of the forecast will start slightly
below normal but trend to readings near normal by Friday.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 330 AM EDT Tuesday...
Saturday into Sunday, our weather will turn wet again as low
pressure tracks through the Ohio Valley. In advance of this system,
a warm front will lift through the region on Saturday, followed by
an associated Sunday afternoon and evening.
Guidance differs on how promptly this front will exit the region,
along with any associated lingering showers. What is more uniform in
solution is the position of another closed upper low. Anticipate a
slow moving upper low just north of the Great Lakes region to linger
through at least Tuesday. Energy pinwheeling around this feature
will interact with the remnants of the cold front from the weekend.
Additionally, a cold front in association with this upper low will
be heading toward our area late in the day Tuesday.
The result will be a weekend that will have the potential to be on
the wet side, with Monday and Tuesday having scattered activity.
Temperatures during this portion of the forecast will average a
little over five degrees above normal.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
As of 1250 AM EDT Wednesday...
Expect overall poor flying conditions to prevail at all TAF sites
this period.
Confidence is high that most if not all sites will stay sub-VFR
with periods of IFR or worse through the period. Exceptions at
times may be KBLF/KDAN Wednesday afternoon as wedge/stable layer
shifts east with thunderstorms possible. At the moment will
keep sites on the IFR side with some MVFR at times overnight,
but not a big window.
Otherwise rain should become more spotty overnight with a
possible break in coverage to mainly drizzle/fog by daybreak on
Wednesday. Next round of showers and possible storms to return
by Wednesday afternoon from west to east with continued overall
sub-VFR into the evening. Will keep VCTS mention across the
south and west while edging east into KBCB although trends
appear slower.
Extended Aviation Discussion...
Rainfall should become a bit more showery by Thursday with
sub-VFR mainly associated with the showers while periods of
afternoon VFR possible outside of the convection. Friday will
be drier with a better chance of VFR ceilings and visibilities.
Another front reaches the area for Saturday with more showers
and thunderstorms including sub- VFR conditions into Sunday.
&&
.HYDROLOGY...
As of 408 AM EDT Wednesday...
Rainfall amounts the past 12 hours have averaged 0.50 to 1 inch
over most of the forecast area, with lower amounts in portions
of the NC foothills, and amounts approaching 2 inches along the
Blue Ridge near Blowing Rock, NC/Wilkes County, as well as the
Greenbrier Valley.
Next round of convection/heavier rains will occur this
afternoon, with most models favoring the same areas to get the
higher amounts, with some minor differences, but generally along
and either side of the Blue Ridge southwest of Roanoke, east to
southside VA into the NC piedmont.
Given wet antecedent conditions in much of the southern and
southwest sections, hoisting a Flash Flood watch given potential
for higher rate rainfall over wet ground into this evening. This
may need to be expanded north and east later pending trends.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch from noon EDT today through this evening for
VAZ007-009-010-012-015-016-032-043.
NC...Flash Flood Watch from noon EDT today through this evening for
NCZ001>006-018>020.
WV...None.
&&
SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...RAB
LONG TERM...DS/RAB
AVIATION...JH/MBS/WP
HYDROLOGY...JH/MBSHazardous weather outlook, May 24, 2:00 AM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Blacksburg VA 200 AM EDT Wed May 24 2017 VAZ011-013-014-018>020-022>024-WVZ042>044-507-508-250600- Giles-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 200 AM EDT Wed May 24 2017 This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall may occur ahead of a strong cold front Wednesday into Wednesday night with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ017-033>035-045>047-059-250600- Floyd-Franklin-Bedford-Amherst-Campbell-Appomattox-Buckingham- Charlotte- 200 AM EDT Wed May 24 2017 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of heavy rainfall may occur ahead of a strong cold front Wednesday into Wednesday night with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ016-032-043-044-058-250600- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Carroll-Patrick-Henry- Pittsylvania-Halifax- 200 AM EDT Wed May 24 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rain may result in potential flooding Wednesday into Wednesday night. In addition, isolated strong to severe thunderstorms will be possible ahead of a cold front on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009-010-012-015-250600- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Wythe-Grayson- 200 AM EDT Wed May 24 2017 This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of heavy rainfall may occur ahead of a strong cold front Wednesday into Wednesday night with localized flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:50 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 4 days |
| May 24, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 46 min |
| May 24, 2:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell | 27 min |
| May 24, 4:07 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Patrick | 6 hr |
| May 24, 5:26 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| May 24, 5:34 PM EDT | Tornado Warning | RNK | Henry, Patrick | 41 min |
| May 24, 6:11 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 25 min |
| May 24, 6:14 PM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick, City of Martinsville | 3 hr |
| May 24, 6:33 PM EDT | Areal Flood Advisory | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, Wythe and 1 more | 3 hr |
| May 24, 6:44 PM EDT | Areal Flood Advisory | RNK | Grayson | 4 hr |
| May 24, 6:49 PM EDT | Areal Flood Advisory | RNK | Campbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville | 3 hr |
| May 24, 6:57 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Lynchburg, City of Roanoke and 1 more | 3 hr |
| May 24, 3:47 PM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Watauga, Wilkes | 3 hr |
| May 24, 4:12 PM EDT | Special Weather Statement | RNK | Yadkin | 33 min |
| May 24, 4:18 PM EDT | Tornado Warning | RNK | Yadkin | 27 min |
| May 24, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 58 min |
| May 24, 4:42 PM EDT | Tornado Warning | RNK | Stokes, Surry, Yadkin | 33 min |
| May 24, 4:58 PM EDT | Flash Flood Warning | RNK | Wilkes | 3 hr |
| May 24, 5:09 PM EDT | Tornado Warning | RNK | Stokes | 36 min |
Nearby
Flash Flood Watches in Virginia, 2017Flash Flood Watches in North Carolina, 2017Flash Flood Watches in West Virginia, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.